Go Back   NeuroTalk Support Groups > >

Parkinson's Disease Tulip

Brain fog when starting Rytary

Reply
 
Thread Tools Display Modes
Old 05-20-2019, 11:25 AM   #1
dan1000
Junior Member
 
Join Date: Jul 2016
Posts: 32
Confused Brain fog when starting Rytary

I've been experiencing some "brain fog" (slow thinking, can sit and stare into space without it getting boring) after starting Rytary 95mg, even on just 1 capsule per day. No other meds being taken other than Vitamin B12 and D3.

When I tried adding a 2nd 95mg capsule per day (about 8 hours after the first one), it got worse.

I've been taking 1x 95mg capsule per day for about 4 weeks now, so perhaps that's long enough that if it were going to self-resolve, it would have done so by now.

I've noticed a little lift in mood and motivation, and sex is easier. No effect on stiffness or tremor. I'm 3 years into my diagnosis.

Has anyone else experienced something similar, and if so, had any success counteracting it?

Any and all insights appreciated.

Dan
dan1000 is offline   Reply With Quote
Old 05-22-2019, 10:00 AM   #2
soccertese
Magnate
 
Join Date: Nov 2007
Posts: 2,503
Default

How do you do on JUST carbidopa/levodopa? have you talked to your neuro about this?

i have gotten "brain fog" from some generic c/l and 50/200ER and didn't try to work thru it, just switched back to my preferred generic. this happened when my independent pharmacy didn't order my preferred generic which back then was TEVA but unfortunately they don't make C/L anymore. i am using MYLAN now. i assume the brain fog is from fillers and/or colors used.
soccertese is offline   Reply With Quote
"Thanks for this!" says:
dan1000 (05-23-2019)
Old 05-23-2019, 09:36 AM   #3
dan1000
Junior Member
 
Join Date: Jul 2016
Posts: 32
Default

Quote:
Originally Posted by soccertese View Post
i assume the brain fog is from fillers and/or colors used.
That's really interesting - something I haven't considered. This is my first experience with C/L. I will talk to my neurologist

Thanks

Dan
dan1000 is offline   Reply With Quote
Old 06-23-2019, 06:58 AM   #4
birte
Junior Member
 
Join Date: Aug 2012
Location: Pennsylvania now Virginia
Posts: 8
Default generics are shamefully ineffective and potentially harmful

Quote:
Originally Posted by soccertese View Post
How do you do on JUST carbidopa/levodopa? have you talked to your neuro about this?

i have gotten "brain fog" from some generic c/l and 50/200ER and didn't try to work thru it, just switched back to my preferred generic. this happened when my independent pharmacy didn't order my preferred generic which back then was TEVA but unfortunately they don't make C/L anymore. i am using MYLAN now. i assume the brain fog is from fillers and/or colors used.
Hallo, Soccertease,

I remember you, I was once very active on the PD forums. but got distracted by poetry,, I have returned because of my struggle with generic meds, They dob't work. Some are even harmful, and we are powerless against them. I also took Teva C/L 25/100 for many yearsand was very satisfied with its effect. then Teva sold the drug to Maine, and the Maine c/l pills are a lottery, Some give me up to four hours of relief, some make my head hum very loudly and cause yawning and feeezing body temperature, some make my offs dramatic with major tremor and brain fog.
For a brief time I was able to get the original Sinemet, and I felt really well, but the manuf. can not keep up with the demand, so I must take Maine c/l again. I tried Rytary to very ill effect. I tried,, at my Dr.'s suggestion to increase my dosage of c/l, and I had strange and beautiful hallucinations. "I saw things".
I have also taken Requip for many years. I was given generic Ropimirole to save OptimRX money, and Mylan's version caused depression.I have contacted the food and drug admin.
I have contacted the different generic co.s to try to find out what could be done, for the situation is really intolerable, but no one seems to really care. There must be many of us pD'ers who think it is the disease that is causing their decline. th e doctors' answer is usually TAKE MORE MEDICINE, but in PD more medicine very often means more progression. At the right strength the right medicines can give us limited relief, the drug companies have it in their power to relieve our symptoms, and they choose to take the money and to let us down.
birte is offline   Reply With Quote
Reply

Tags
95mg, brain, capsule, day, fog

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Rytary for PD Anne818 Medications & Treatments 4 03-08-2016 04:55 PM
rytary maryfrances Parkinson's Disease 3 06-13-2015 09:45 AM
My brain is starting to malfunction again....AHHHH!!! SpaceCadet Traumatic Brain Injury and Post Concussion Syndrome 2 12-03-2012 08:05 PM
Will be starting LDN; correct starting dose? 0357 Multiple Sclerosis 15 12-29-2008 01:43 PM


All times are GMT -5. The time now is 07:58 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy